NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 2, 2015
Mestinon - salivary gland
One of the side effects for mestinon is increased salivation and tearing but could Mestinon even cause the salivary gland to increase. I have had problems with swelling in my left mandible. I have consulted my GP who thinks it’s a problem with the glandula sublingualis. On the other hand an ootologist is not sure about that diagnose, because the problem seem to be too close to the teeth. A dentist has ruled out that it should be at teeth problem twice. I have had a ortopantomography which showed nothing abnormal. My dentist wondered if the Mestinon could cause the gland to increase - so I would like to ask if you have any experience with such at problem? It is not the pain accompanying the swelling that troubles me – but it affects my myasthenia negatively every time.
I personally have not come across glandular swelling as a result of Mestinon use. I did a brief search and did not come up with any references. The way that you approached the problem was quite reasonable. It's always prudent to have a mass evaluated to make sure that it's not a serious problem. If I understand your e-mail correctly, you have seen your primary care doctor, an ENT specialist and your dentist. This is what I would have advised you to do. It is reassuring that they did not find anything ominous. I would recommend continuing to follow this mass with your primary care doctor. He/she should be able to advise you how to proceed.
John G Quinlan, MD
Professor of Neurology
College of Medicine
University of Cincinnati